Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On periodic solutions of superlinear parabolic problems


Author: Maria J. Esteban
Journal: Trans. Amer. Math. Soc. 293 (1986), 171-189
MSC: Primary 35B10; Secondary 35K55
DOI: https://doi.org/10.1090/S0002-9947-1986-0814919-8
MathSciNet review: 814919
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the existence of positive nontrivial periodic solutions of semilinear parabolic problems. Most of the nonlinearities considered are of the superlinear type. Some bifurcation results are proved as well.


References [Enhancements On Off] (What's this?)

  • [1] H. Amann, Periodic solutions of semilinear parabolic equations, Nonlinear Analysis (Cesari-Kannan-Weinberger, eds.), Academic Press, New York, 1978, pp. 1-29. MR 499089 (80a:35009)
  • [2] -, Invariant sets and existence theorems for semilinear parabolic and elliptic systems, J. Math. Anal. Appl. 65 (1978), 432-467. MR 506318 (80b:35083)
  • [3] D. G. Aronson, On the Green's function for second order parabolic differential equations with discontinuous coefficients, Bull. Amer. Math. Soc. 69 (1963), 841-847. MR 0155109 (27:5049)
  • [4] A. Beltramo and P. Hess, On the principal eigenvalue of a periodic-parabolic operator, Preprint. MR 749652 (85i:35073)
  • [5] J. Bergh and J. Löfstrom, Interpolation spaces, Springer-Verlag, Berlin and New York, 1976.
  • [6] H. Brézis and L. Nirenberg, Characterization of the ranges of some nonlinear operators, Ann. Sci. École Norm. Sup. (4) 5 (1978), 225-326. MR 0513090 (58:23813)
  • [7] A. Castro and A. C. Lazer, Results on periodic solutions of parabolic equations suggested by elliptic theory, Boll. Un. Mat. Ital. B(6) 1 (1982), 1089-1104. MR 683495 (84f:35009)
  • [8] T. Cazenave and P. L. Lions, Solutions globales d'équations de la chaleur semilinéaires, Preprint.
  • [9] M. G. Crandall and P. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rational Mech. Anal. 58 (1975), 207-218. MR 0382848 (52:3730)
  • [10] D. G. de Figueiredo, P. L. Lions and R. D. Nussbaum, A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. Pures Appl. 61 (1982), 41-63. MR 664341 (83h:35039)
  • [11] B. Gidas, W.-M Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), 209-243. MR 544879 (80h:35043)
  • [12] B. Gidas and J. Spruck, A priori bounds for positive solutions of non-linear elliptic equations, Comm. Partial Differential Equations 6 (1981), 883-901. MR 619749 (82h:35033)
  • [13] P. Hess, On positive solutions of semilinear periodic-parabolic problems, Proc. Conference on Operator-Semigroups and Applications, June 1983 (to appear). MR 843583 (88d:35023)
  • [14] J. S. Kolesov, A test for the existence of periodic solutions of parabolic equations, Soviet Math. Dokl. 7 (1966), 1318-1320.
  • [15] O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasi-linear equations of parabolic type, Transl. Math. Monographs, vol. 23, Amer. Math. Soc., Providence, R. I., 1968. MR 0241821 (39:3159a)
  • [16] A. C. Lazer, Some remarks on periodic solutions of parabolic differential equations, Dynamical Systems. II (Bednarek-Cesari, eds.), Academic Press, New York, 1982, pp. 227-246. MR 703697 (85g:35062)
  • [17] J. Leray and J. Schauder, Topologie et équations fonctionnelles, Ann. Sci. École Norm. Sup. 51 (1934), 45-78. MR 1509338
  • [18] P. L. Lions, On the existence of positive solutions in semilinear elliptic equations, MRC Technical Report # 2209, University of Wisconsin, Madison, 1980.
  • [19] F. Mignot and J. P. Puel, Sur une classe de problèmes non linéaires avec non linéarité positive, croissante, convexe, Comm. Partial Differential Equations 5 (1980), 791-836. MR 583604 (82g:35041)
  • [20] L. Nirenberg, Topics in nonlinear functional analysis, N. Y. U., Courant Inst. Lecture Notes, New York, 1974. MR 0488102 (58:7672)
  • [21] S. I. Pohozaev, Eigenfunctions of the equation $ \Delta u + \lambda f(u) = 0$, Soviet Math. Dokl. 5 (1965), 1408-1411. MR 0192184 (33:411)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B10, 35K55

Retrieve articles in all journals with MSC: 35B10, 35K55


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0814919-8
Keywords: Superlinear parabolic problems, periodic solutions, positive solutions, a priori estimates
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society